Anonymous
Anonymous asked in HealthDiseases & ConditionsOther - Diseases · 1 decade ago

I had my TB shot 48 hours ago...and where I got the shot is all red and quarter sized now...?

Am I going to die?

What do people with TB do?

Do I have to take pills? [I hate pills.]

7 Answers

Relevance
  • DrM
    Lv 4
    1 decade ago
    Favorite Answer

    TB PPD skin tests are measured by induration (swelling) NOT erythema (redness). When you have a skin test, there is certainly room for operator error as well as your body reacting to a portion of the solution itself. If the shot was given in a way that was irritating to your body, you can certainly have a quarter-sized lesion. It is important to have this properly read by the person who administered it or a trained reader to make sure you are not showing a true positive result. If you are positive, the next step is a chest x-ray to look for active TB. If, in fact, you are diagnosed with active or latent TB, yes, you will have to take medication for a period of 6-9 months. First thing's first - it sounds like you are describing a common TB skin test irritation, not a true reaction, so go and get the test read! Good luck!

    Source(s): I am a doctor.
  • 1 decade ago

    Did you have a tester (a little stamp on your forearm) or a proper injection in your upper arm?

    If it's your tester that means you're having a healthy immune response to the TB virus and you probably won't need the full vaccination.

    If it's your proper shot, don't worry. You've had a needle jammed into your arm and a deactivated form of the TB virus injected into you - there's going to be some irritation and inflammation for a few days. It will leave a scar though.

  • 1 decade ago

    When you go back to have the area checked, they will probably suggest a chest x-ray. It does NOT mean you have TB. Many people just have a reaction to the shot. If you do have TB though, you will have to take medication. It is very important that you take as directed.

  • 5 years ago

    WIth most injections there can be redness and irritation at the injection site. Ive never had it happen and I would call a doctor or the ER immediately. Could be infection or reaction. Most likely, if you are not experiencing any other symptoms, it is nothing. But to be on the safe side you should call the doctor or the Emergency Room and talk to a nurse on staff there. Better safe than sorry.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    a wheal or induration.!

    that's what its called..

    and its a positive result for a TB skin test (Mantoux test)

    its better you wait till 72 hours and go back to the doctor who gave the shot..

    he'll possibly order a chest xray and a sputum culture to confirm if you have TB..

    then if its confirmed you might be stated on TB meds..

    such as:

    rifampicin

    pyrazinamide (PZA)

    streptomycin and

    isoniazid (INH)

    the treatment regimen will depend on how severe your TB is..

    supposing you one...

    and please...comply to the drug regimen...take the drugs as prescribed for best results.

    thanks

  • Anonymous
    1 decade ago

    dont worry thats supposed 2 happen, and it'll cause your arm to lose SOME sensation it should fade in a few days.. its the skin reacting to the TB microbe.

    However, if it doesn't clear up, then seek med advice

    xxx

  • 1 decade ago

    Wait for 72 hours before it is read.

Still have questions? Get your answers by asking now.